Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Involutions fixing $\mathbb{RP}^{\text{odd}}\sqcup P(h,i)$, I

Author: Zhi Lü
Journal: Trans. Amer. Math. Soc. 354 (2002), 4539-4570
MSC (2000): Primary 57R85, 57S17, 57R20, 55N22
Published electronically: June 24, 2002
MathSciNet review: 1926888
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the equivariant cobordism classification of all involutions fixing a disjoint union of an odd-dimensional real projective space $\mathbb{RP}^j$ with its normal bundle nonbounding and a Dold manifold $P(h,i)$ with $h>0$ and $i>0$. For odd $h$, the complete analysis of the equivariant cobordism classes of such involutions is given except that the upper and lower bounds on codimension of $P(h,i)$ may not be best possible; for even $h$, the problem may be reduced to the problem for even projective spaces.

References [Enhancements On Off] (What's this?)

  • [B-H] A. Borel and F. Hirzebruch, On characteristic classes of homogeneous spaces, I, Amer. J. Math. 80 (1958), 458-538; II, Amer. J. Math. 81 (1959), 315-382. MR 21:1586; MR 22:988
  • [C-F] P.E. Conner and E.E. Floyd, Differentiable Periodic Maps, Springer, 1964. MR 31:750
  • [Do] A. Dold, Erzeugende du Thomschen Algebra $\frak N$, Math. Zeit. 65 (1956), 25-35. MR 18:60c
  • [Gu] H.Y. Guo, An involution on a closed manifold with the fixed point set $\mathbb{RP}(1)\cup P(m,n)$, Chinese Quart. J. Math. 13 (1998), 16-26. MR 2000d:57053
  • [L-L] Z. Lü and X.B. Liu, Involutions fixing a disjoint union of 3-real projective space with Dold manifold, Kodai Math. J. 23 (2000), 187-213. MR 2001d:57038
  • [P-S] P.L.Q. Pergher and R.E. Stong, Involutions fixing $(\text{point})\cup F^n$, Transformation Groups 6 (2001), 79-86. MR 2002a:57054
  • [Ro] D.C. Royster, Involutions fixing the disjoint union of two projective spaces, Indiana Univ. Math. J. 29 (1980), 267-276. MR 81i:57034
  • [St] R.E. Stong, Vector bundles over Dold manifolds, Fundamenta Mathematicae 169 (2001), 85-95. MR 2002e:57036
  • [Uc] J.J. Ucci, Immersions and embeddings of Dold manifolds, Topology 4 (1965), 283-293. MR 32:4703
  • [Wa] C.T.C Wall, Determination of the cobordism ring, Ann. of Math. 72 (1960), 292-311. MR 22:11403

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57R85, 57S17, 57R20, 55N22

Retrieve articles in all journals with MSC (2000): 57R85, 57S17, 57R20, 55N22

Additional Information

Zhi Lü
Affiliation: Institute of Mathematics, Fudan University, Shanghai, 200433, People’s Republic of China

Keywords: Involution, Dold manifold, characteristic class
Received by editor(s): July 12, 2000
Published electronically: June 24, 2002
Additional Notes: This work was supported by the scholar fund of the Ministry of Education in China and partially by the Japanese Government Scholarship
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society